Alert archive / Missouri / River Flood Watches in 2016

River Flood Watch 2, NWS Springfield, MO

January 6, 2016Cedar County, Missouri

NWS Springfield, MO issued this river flood watch at Jan 6, 2016, 7:00 PM CST for Cedar County, Missouri. It took effect at Jan 9, 2016, 6:00 AM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 6, 2016, 7:00 PM CST (01:00 UTC)
In effect from
Jan 9, 2016, 6:00 AM CST
Expired
Jan 10, 2016, 6:00 AM CST
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

544 
WGUS63 KSGF 070100
FFASGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CST WED JAN 6 2016





...The National Weather Service in Springfield has issued a Flood 
Watch for the following rivers in Missouri... 

  Sac River near Caplinger Mills affecting Cedar County 


.This watch is based on future forecast precipitation amounts of 0.50 
to 0.75 inches during the next 48 hours near the river basin. If 
conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means that conditions are favorable for flooding along 
area rivers and streams.

Stay tuned to NOAA Weather Radio for later statements or possible 
warnings.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-071600-
/O.NEW.KSGF.FL.A.0002.160109T1200Z-160110T1200Z/
/CMZM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
700 PM CST WED JAN 6 2016

The National Weather Service in Springfield has issued a
* Flood Watch for
  The Sac River near Caplinger Mills
* At 6:45 PM Wednesday the stage was 14.6 feet.
* Minor flooding is possible. 
* Flood stage is 16.0 feet.
* Forecast...flood stage may be reached by Saturday morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16  14.6 Wed 07 PM  15.3  16.0  15.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
1 follow-up statement
323 
WGUS63 KSGF 072129
FFASGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CST THU JAN 7 2016

...The Flood Watch is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means that conditions are favorable for flooding along 
area rivers and streams.

Stay tuned to NOAA Weather Radio for later statements or possible 
warnings.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-072159-
/O.CAN.KSGF.FL.A.0002.000000T0000Z-160110T1200Z/
/CMZM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
329 PM CST THU JAN 7 2016

The Flood Watch is cancelled for
  The Sac River near Caplinger Mills
* At  2:45 PM Thursday the stage was 14.9 feet.
* Forecast...The river will crest below flood stage at 15.6 feet 
  Saturday morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Sac River Basin
  Caplinger Mills  16  14.9 Thu 03 PM  15.2  15.6  15.6


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jan 6, 5:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 6, 5:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
555 PM CST WED JAN 6 2016

.SHORT TERM...(This Evening through Thursday)
Issued at 0127 PM CST WED JAN 06 2016

Upper level short wave energy was in the process of moving
northeast through the Ozarks this afternoon. There is just enough
lift and moisture present for a few light showers and sprinkles.
That wave will quickly depart the region this evening with yet
another wave quickly on its heels. Deep tropospheric ascent will
overspread the region from later tonight into Thursday morning
resulting in a large north/south orientated band of showers moving
east across the area. There will be embedded pockets of moderate
showers as there will also be some weak instability present. The
widespread shower activity will then end from west to east
starting Thursday afternoon as a dry slot works into the region.
Patchy drizzle or a rogue light shower will still be possible.
Overall, we are looking for rainfall amounts ranging from a
quarter inch over the eastern Ozarks into the 0.50-0.75" range
along and west of the Highway 65 corridor.

Temperatures will not cool all that much tonight with overcast
conditions. Highs on Thursday will then be a bit tricky with quite
a spread in models. We have gone with a middle of the road
approach for expected highs with afternoon temperatures ranging
from the middle 40s over the eastern Ozarks to around 50 degrees
along the I-49 corridor.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 0127 PM CST WED JAN 06 2016

A few showers will then be possible Thursday night as that upper
level wave moves northeast across eastern Kansas and then northern
Missouri. The best chances for any shower activity will be across
central Missouri. The setup may actually be more favorable for
drizzle and even fog...especially along and south of the spine of
the Ozark Plateau.

Attention then turns to a higher amplitude short wave trough which
is slated to move through the region from later Friday into
Saturday. Models offer a large variety of solutions with the track
and orientation of this wave, as well as associated precipitation
amounts and types. Confidence is therefore low regarding sensible
weather with this system. We have maintained PoPs in the 30-50%
range, with a rain/snow mix from late Friday night into Saturday
as colder air is infused into this system.

A fairly dry and cold pattern is then in store for late this
weekend into early next week as we slip into a deep northwesterly
flow aloft. This will result in below normal temperatures for a
change with highs in the 30s and lows in the teens.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 0548 PM CST WED JAN 06 2016

For the KSGF/KJLN/KBBG tafs: One upper level disturbance is
exiting the area now and another will approach the region and pass
through late in the taf period. Generally MVFR ceilings are
expected early in the taf period with lowering ceilings (IFR or
low end MVFR) as rain develops and low level saturation occurs
after 06z. Expect the the rain to taper off to drizzle late in the
taf period but with lingering IFR ceilings.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...DSA
Hazardous weather outlook, Jan 6, 2:35 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CST WED JAN 6 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
235 PM CST WED JAN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  PATCHY FOG WILL BE POSSIBLE THURSDAY NIGHT ACROSS SOUTH
  CENTRAL MISSOURI.

  WIND CHILL VALUES MAY FALL INTO THE SINGLE DIGITS AT TIMES
  LATE THIS WEEKEND INTO EARLY NEXT WEEK.

  A STORM SYSTEM WILL PASS THROUGH THE CENTRAL UNITED STATES
  FROM FRIDAY NIGHT INTO SATURDAY...BRINGING THE POTENTIAL FOR
  LIGHT SNOW TO PORTIONS OF THE OUTLOOK AREA. CONFIDENCE
  REMAINS LOW AT THIS TIME REGARDING THE EVENTUAL TRACK OF THIS
  STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

River Flood Watches in Missouri, 2016Every river flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.